MAUDE Adverse Event Report: BAYER MEDICAL CARE INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM

BAYER MEDICAL CARE INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM
Model Number 85631829
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 03/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A system service check of the medrad® stellant flex ct injector, sn (b)(6), was completed on march 31, 2023 which confirmed that the injector was operating within bayer specifications.The stellant disposable set that was in use during the procedure was discarded by the site; therefore, they are not available for evaluation.The customer was unable to provide the lot number of the disposables; therefore, testing of retained samples was not possible.The offer of additional clinical applications training has been made to the customer and we are awaiting their response.In the event that additional information is obtained, a follow-up report will be submitted.The medrad® stellant flex ct injection system operation manual cautions the user as follows: warning: air embolization can cause death or serious injury to the patient.Do not connect a patient to the injector until all trapped air has been cleared from the syringe and fluid path.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.
 
Event or Problem Description
A 65-year-old female patient from the emergency room was undergoing a ct scan of the abdomen and pelvis with intravenous contrast enhancement while connected to a medrad® stellant flex ct injection system.During the injection, an undisclosed amount of air was visualized within the heart on the displayed images.The patient became unresponsive and was successfully resuscitated.Subsequently, the patient was transferred for hyperbaric treatment and was reported to have been discharged to a rehabilitation unit with no neurological deficits noted.Note: this event occurred on (b)(6) 2023 at which time few details were provided regarding the alleged incident.At that time, bayer medical care made multiple unsuccessful documented attempts to gain specific information related to the incident.However, on (b)(6) 2023 bayer received additional incident details after which the reportability determination was made.

Brand Name
STELLANT DUAL CT INJECTOR
Common Device Name
CT INJECTION SYSTEM
Manufacturer (Section D)
BAYER MEDICAL CARE INC.
one bayer drive
indianola PA 15051
Manufacturer (Section G)
BAYER MEDICAL CARE INC.
one bayer drive
indianola PA 15051
Manufacturer Contact
diane eckert
one bayer drive
indianola, PA 15051
7249408677
MDR Report Key17670698
Report Number2520313-2023-00021
Device Sequence Number20385334
Product Code DXT
UDI-Device Identifier00616258020792
UDI-Public(01)00616258020792
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K192370
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 09/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number85631829
Device Catalogue NumberSCT FLEX
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2023
Initial Report FDA Received Date09/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/18/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age65 YR
Patient SexFemale